Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 341, NWS Charleston, SC

November 29, 2008Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Nov 29, 2008, 3:39 PM EST for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2008, 3:39 PM EST (20:39 UTC)
Expired
Nov 29, 2008, 4:15 PM EST
In force
36 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 292039
SVRCHS
GAC031-103-251-292115-
/O.NEW.KCHS.SV.W.0341.081129T2039Z-081129T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EST SAT NOV 29 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 415 PM EST

* AT 339 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LEEFIELD TO BROOKLET...OR ALONG A LINE EXTENDING FROM 11 MILES
  EAST OF STATESBORO TO 6 MILES SOUTHEAST OF STATESBORO...MOVING EAST
  AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  OLIVER...LEEFIELD...
  EGYPT...KILDARE...
  STILSON...
  SHAWNEE...
  SPRINGFIELD...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. A TORNADO
WARNING MAY BE ISSUED IF THE STORM CONTINUES TO STRENGTHEN.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3259 8141 3246 8122 3223 8152 3236 8176
      3259 8152
TIME...MOT...LOC 2039Z 283DEG 23KT 3247 8156 3239 8167

$$
2 follow-up statements
000 
WWUS52 KCHS 292056
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EST SAT NOV 29 2008

GAC251-292101-
/O.CAN.KCHS.SV.W.0341.000000T0000Z-081129T2115Z/
SCREVEN GA-
355 PM EST SAT NOV 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCREVEN COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3252 8151 3258 8140 3246 8122 3223 8152
      3236 8168
TIME...MOT...LOC 2051Z 283DEG 23KT 3245 8147 3237 8158

$$

GAC031-103-292115-
/O.CON.KCHS.SV.W.0341.000000T0000Z-081129T2115Z/
EFFINGHAM GA-BULLOCH GA-
355 PM EST SAT NOV 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EAST CENTRAL BULLOCH AND NORTHERN EFFINGHAM COUNTIES...

AT 354 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EGYPT TO ARCOLA...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHWEST OF SPRINGFIELD TO 10 MILES NORTH OF BAY...MOVING EAST
AT 25 MPH.

AT 345 PM EST...THE BULLOCH LAW ENFORCEMENT REPORTED A FUNNEL CLOUD
NEAR TO THE TOP OF THE TREE LINE NEAR HIGHWAY 301 IN BULLOCH COUNTY. 
THIS CELL HAD WEAKENED BUT STRONG STRAIGHT LINE WINDS ARE STILL 
POSSIBLE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3252 8151 3258 8140 3246 8122 3223 8152
      3236 8168
TIME...MOT...LOC 2051Z 283DEG 23KT 3245 8147 3237 8158

$$
000 
WWUS52 KCHS 292113
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EST SAT NOV 29 2008

GAC031-103-292123-
/O.EXP.KCHS.SV.W.0341.000000T0000Z-081129T2115Z/
EFFINGHAM GA-BULLOCH GA-
413 PM EST SAT NOV 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BULLOCH AND
NORTHERN EFFINGHAM COUNTIES WILL EXPIRE AT 415 PM EST...

AT 412 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3252 8151 3258 8140 3246 8122 3223 8152
      3236 8168
TIME...MOT...LOC 2113Z 283DEG 23KT 3242 8131 3234 8142

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 1:15 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Nov 29, 1:15 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EST SAT NOV 29 2008

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN ACROSS THE AREA THROUGH TONIGHT AS
WAVES OF LOW PRES MOVE ALONG THE BOUNDARY. A STRONGER COLD FRONT
WILL THEN MOVE THROUGH BY LATE SUNDAY...FOLLOWED BY HIGH PRES
MONDAY THROUGH WEDNESDAY. A WEAK COLD FRONT WILL CROSS THE AREA
THURSDAY AND REMAIN NOT FAR TO THE SE ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING SURFACE ANALYSIS SHOWS A WARM FRONT STRETCHED FROM JUST
SOUTH OF AUGUSTA TO SUMMERVILLE TO GEORGETOWN. LITTLE MOTION HAS
OCCURRED DURING THE PAST FEW HOURS ALTHOUGH IT IS EXPECTED TO
SLOWLY DRIFT NORTH DURING THE DAY WITH THE APPROACH OF AN UPPER
SHORTWAVE. THE AXIS OF HEAVIEST RAIN REMAINS ALONG THE NORTHERN
HALF OF THE AREA...RIGHT ALONG THE FRONTAL BOUNDARY. THIS PATTERN
SHOULD CONTINUE TODAY...WITH THE HEAVIEST RAINFALL BRIEFLY
DRIFTING NORTH OF OUR FORECAST AREA DURING THE AFTERNOON. SOUTHERN
AREAS WILL ONLY SEE ISOLATED TO SCATTERED SHOWERS TODAY. HAVE
ADJUSTED POPS DOWNWARD A BIT OVER SOUTHERN AREAS ALTHOUGH
MAINTAINED CATEGORICAL POPS OVER THE NORTH.

IMPRESSIVE WIND FIELDS ARE FOUND OVER THE REGION TODAY WITH 30-40
KT LOW LEVEL JET...A MID LEVEL JET AS STRONG AS 70 KT...AND UPPER
LEVEL JET MAX UP TO 120 KT. THESE STRONG DYNAMICS AND VARIOUS
SHORT WAVES /ONE SUCH SHORT WAVE LATE THIS AFTERNOON/ WILL HELP IN
THE POSSIBLE DEVELOPMENT OF BOTH SURFACE BASED AND ELEVATED TSTMS
THIS AFTERNOON. SBCAPES REACH 300-400 J/KG...LIFTED INDICES ARE
DOWN TO -1/-2. NOT IMPRESSIVE...BUT ENOUGH THAT SOME CONVECTION
COULD FORM...AND WITH 0-6KM BULK SHEAR OVER 50 KT AND HELICITY
VALUES UP TO 300 M2/SEC2 WE CANNOT ENTIRELY RULE OUT ISOLATED
STRONG TSTMS OR EVEN A POSSIBLE WEAK SPIN UP TORNADO NEAR THE
FRONTAL BOUNDARY. HOWEVER...WITH WEAK LAPSE RATES THE RISK DOES
NOT LOOK HIGH ENOUGH TO INCLUDE IN THE FORECAST BUT WE WILL
MENTION IN THE HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
OUR FIRST CONCERN FOR THE FORECAST TONIGHT AND SUNDAY IS HOW FAR
NW IS THE FRONT ABLE TO MOVE. MODEL GUIDANCE SUGGESTS THAT THERE
IS ENOUGH OF A S-SW LOW LEVEL JET /40 KT OR GREATER/ TO PUSH THE
FRONT A BIT FURTHER NW TONIGHT/EARLY SUNDAY. HOWEVER...WITH
CONSIDERABLE RAINS NORTH OF THE FRONT WITHIN THE WEDGE AND
CLIMATOLOGY FAVORING A MORE SOUTHERN TRACK...WE PRESENTLY
ANTICIPATE A SLIGHTLY FURTHER SOUTHWARD POSITION OF THE FRONT. WE
WILL SHOW A POSITION NOT FAR FROM WHERE THE BOUNDARY IS EXPECTED
THIS AFTERNOON...ROUGHLY FROM KCHS-KRBW-KJYL DURING TONIGHT. THEN
AS A STRONG SHORT WAVE MOVES IN FROM THE WSW ON SUNDAY...AS
STRONGER SURFACE WAVE WILL MOVE ACROSS SE GA AND OFF THE SC COAST
AND SWING A STRONG COLD FRONT THROUGH THE AREA BY EVENING.

RAIN CHANCES WILL REMAIN ELEVATED TONIGHT AND SUNDAY...WITH NEAR
100 PERCENT POPS IN MOST AREAS EXCEPT FAR SE TONIGHT...AND 100
POPS ALL LOCATIONS SUNDAY. HEAVY RAINS ARE CERTAINLY POSSIBLE WITH
PWATS 1.5 INCHES OR GREATER AND STRONG DYNAMICS YET AGAIN. IN
ADDITION TO LOW LEVEL JET...60-70 KT MID LEVEL JETTING PERSISTS
TONIGHT AND SUNDAY...WITH 110 KT UPPER LEVEL JET TONIGHT AND 120
KT OR GREATER ON SUNDAY. WHILE THERE IS LITTLE SB CAPE...OUR LIFTED
INDICES ARE PERIODICALLY BELOW ZERO...AND THERE REMAINS PLENTY OF
BULK SHEAR FROM 0-6 KM AND MODEST HELICITY. THUS WE WILL AGAIN
CARRY MENTION OF THUNDERSTORMS IN THE FORECAST AND HWO. OUTSIDE
CHANCE OF STRONG WIND GUSTS AND PERHAPS A BRIEF SPIN UP ALONG THE
FRONTAL BOUNDARY WITH DECENT INSTABILITY PARAMETERS FOR THIS TIME
OF YEAR.

LOOK FOR A LARGE RANGE OF TEMPS WITH FRONT DRAPED ACROSS THE AREA
TONIGHT...THEN LITTLE CHANGE IN MOST TEMPS SUNDAY /PERHAPS EVEN
FALLING IN WAKE OF THE TRAILING COLD FRONT LATER IN THE DAY OVER
FAR INLAND AREAS/.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT AND MONDAY...LINGERING PRECIP WITH THE FRONT SUNDAY
EVENING WILL TAPER OFF FROM WEST TO EAST THROUGH THE NIGHT WITH
GRADUAL CLEAR. COLD AIR ADVECTION DEVELOPING IN WAKE OF THE FRONT
WILL SEND TEMPS DOWN INTO THE 40S BY MONDAY MORNING. LITTLE TO NO
CHANCE OF PRECIP MONDAY...WHICH WILL BE A WINDY AND COOLER DAY
DESPITE A FAIR AMOUNT OF SUNSHINE. MAX TEMPS LOOK TO STRUGGLE TO
EVEN REACH 60 WITH A SECONDARY COLD FRONT TO MOVE THROUGH.

MONDAY NIGHT...ADDITIONAL COLD AIR ADVECTION AND PASSAGE OF THE
LOW AND MID LEVEL TROUGH LATE WILL DROP TEMPS DOWN INTO THE 30S
WITH MOSTLY CLEAR SKIES.

TUESDAY AND WEDNESDAY...HIGH PRES WILL MOVE IN FROM THE
WEST...WITH ZONAL FLOW ALOFT DEVELOPING. THIS KEEPS US RAIN-FREE
AND GENERALLY CLEAR. MAX TEMPS NO HIGHER THAN 60 MOST AREAS...WITH
COLD NIGHTS. BEST RADIATIONAL COOLING NIGHT LOOKS TO BE TUESDAY
NIGHT...WITH SOME FREEZING TEMPS LIKELY FAR INLAND.

THURSDAY AND FRIDAY...NEXT COLD FRONT TO MOVE THROUGH AND COULD
STALL NOT FAR TO THE SE LATE IN THE WEEK. LIMITED MOISTURE TO WORK
WITH DUE TO THE ZONAL FLOW ALOFT. THUS WE HAVE MAINTAINED A DRY
FORECAST. MODERATING TEMPS BOTH DAYS...WITH READINGS CLOSER TO NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FRONTAL BOUNDARY RESPONSIBLE FOR MUCH OF THE LOW CLOUDS AND
FOG THIS MORNING HAS SHIFTED NORTH OF THE FORECAST AREA...WITH
IMPROVED CONDITIONS AT BOTH TERMINALS. AXIS OF HEAVIEST RAIN
SHOULD REMAIN ALONG THE FRONT THIS EVENING...NORTH OF EITHER
TERMINAL. HOWEVER SCATTERED SHOWERS WILL IMPACT BOTH TERMINALS
DURING THIS PERIOD. MORE PREVAILING MODERATE TO OCCASIONALLY HEAVY
SHOWERS WILL MOVE IN OVERNIGHT THROUGH SUNDAY WITH SEVERAL UPPER
LEVEL SHORTWAVES AND THE MAIN COLD FRONT LATE SUNDAY. CONDITIONS
DO NOT APPEAR RIPE FOR PROLONGED IFR CEILINGS DUE TO SUCH STRONG
WIND FIELDS IN THE LOWER ATMOSPHERE.

MAINTAINED WIND SHEAR AROUND DAYBREAK FOR BOTH TERMINALS DURING A
LULL IN SFC WINDS BUT WITH VERY STRONG 925 MB WINDS AHEAD OF THE
SHORTWAVE. RATHER STEADY MODERATE TO HEAVY RAIN EXPECTED ON
SUNDAY.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS WILL OCCUR THROUGH
SUNDAY NIGHT. VFR WEATHER WILL THEN RETURN MON THROUGH THU.

&&

.MARINE...
QUASI-STATIONARY FRONT JUST NORTH OF THE WATERS THIS MORNING WILL
SLOWLY LIFT N THROUGH TONIGHT WHILE AN INCREASING SOUTHERLY FLOW
DEVELOPS AHEAD OF A STRONG UPPER LEVEL TROUGH. ALTHOUGH WINDS WILL
PROBABLY REMAIN BELOW SMALL CRAFT THRESHOLDS TODAY...SEAS OVER
OUTER GA WATERS WILL LIKELY PUSH ABOVE 6 FT BY MIDDAY...THUS HAVE
INITIALIZED LATE MORNING UPDATE PACKAGE WITH SMALL CRAFT THERE.

PRIMARY WIND SURGE BEGINS TONIGHT THROUGH SUN NIGHT WITH 925 MB
WINDS INCREASING TO AS HIGH AS 60 KT OVER THE SC NEARSHORE BY SUN
AFTERNOON. SMALL CRAFT ADVISORIES START-UP TONIGHT INTO TOMORROW
FOR THE REMAINDER OF THE WATERS. GALE FORCE GUSTS LATE TONIGHT
INTO SUNDAY NIGHT ARE QUITE POSSIBLE ALTHOUGH LATER SHIFTS WILL
NEED TO DETERMINE NEED FOR GALE WATCH/WARNINGS.

THE AFOREMENTIONED FRONT WILL GAIN ENOUGH IMPETUS TO PUSH THROUGH
THE WATERS SUN NIGHT INTO MON MORNING...ALLOWING WINDS TO VEER TO
W-NW BEHIND IT FOR MON. COLD AIR ADVECTION BEHIND THE FRONT WILL
MAINTAIN GOOD MIXING PROFILES AND ELEVATED WINDS. CONDITIONS THEN
IMPROVE TUE-WED AS HIGH PRES RETURNS FROM THE W AND THE TIGHT PRES
GRADIENT BREAKS DOWN.

&&

.TIDES/COASTAL FLOODING...
AM STILL CONCERNED WITH ELEVATED SURF AND POSSIBLE BEACH EROSION AND
SHALLOW COASTAL FLOODING MAINLY SUNDAY INTO SUNDAY EVENING AS STRONG
SURGING OVER THE WATERS CREATES A FAVORABLE FETCH FROM THE S. THIS
WILL BRING WAVES UP TO 6-9 FT TO NRN PORTIONS OF THE SC COASTAL
WATERS. IF THERE IS A MORE SOUTHERLY THAN WESTERLY COMPONENT...
BREAKERS COULD REACH AS HIGH AS 6 FT AT TIMES WHICH WOULD JUST REACH
HIGH SURF ADVY CRITERIA.

AS FOR TIDAL EFFECTS...ALTHOUGH ASTRONOMICAL EFFECTS LOOK TO BE AT A
MINIMUM OR AT LEAST WANING...HEIGHTS OF 5.7 FT MLLW AT CHARLESTON
HARBOR AND 7.3 FT MLLW AT FT PULASKI ARE EXPECTED DURING THE SUN
MORNING HIGH TIDE CYCLE. SHOULD HEAVY RAIN BE FALLING AT THE TIME OF
HIGH TIDE AND THE HIGH SEAS OCCURRING ALSO AT THAT TIME...THEN THE
INGREDIENTS WOULD BE THERE TO POTENTIALLY HAVE SOME MINOR BEACH
EROSION AND/OR SHALLOW COASTAL FLOODING.

WILL MAINTAIN MENTION OF THESE HAZARDS IN THE HWO AND CONTINUE TO
EVALUATE THE NEED FOR ANY ADDITIONAL COASTAL HAZARD MESSAGES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 11 PM EST SUNDAY FOR AMZ352-
     354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
     MONDAY FOR AMZ350.

&&

JRL
Hazardous weather outlook, Nov 29, 7:07 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
707 AM EST SAT NOV 29 2008

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-300945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
707 AM EST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT PARTS OF
THE SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE TODAY AND
TONIGHT. DUE TO SLIGHT INSTABILITY AND INCREASED WINDS THROUGHOUT
THE ATMOSPHERE...A FEW OF THESE STORMS MAY BECOME STRONG WITH
GUSTY WINDS AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT PARTS OF
THE SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY. DUE TO
SLIGHT INSTABILITY AND INCREASED WINDS THROUGHOUT THE
ATMOSPHERE...A FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY
WINDS AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-300945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
707 AM EST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT PARTS OF
THE SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE TODAY AND
TONIGHT. DUE TO SLIGHT INSTABILITY AND INCREASED WINDS THROUGHOUT
THE ATMOSPHERE...A FEW OF THESE STORMS MAY BECOME STRONG WITH
GUSTY WINDS AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT PARTS OF
THE SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY. DUE TO
SLIGHT INSTABILITY AND INCREASED WINDS THROUGHOUT THE
ATMOSPHERE...A FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY
WINDS AND HEAVY RAINS.

COASTAL HAZARDS...A FRONTAL SYSTEM WITH WAVES OF LOW PRESSURE WILL
AFFECT THE AREA SUNDAY INTO SUNDAY EVENING...WHILE HIGH PRESSURE
REMAINS INLAND. THE TIGHTENING PRESSURE GRADIENT BETWEEN BOTH
SYSTEMS WILL ALLOW FOR STRONGER MARINE WINDS THAT WILL ALLOW WAVE
HEIGHTS TO BUILD NEAR SHORE. WAVE HEIGHTS MAY BUILD AS HIGH AS 7
TO 9 FEET CLOSE TO SHORE...WHICH COULD PRODUCE BREAKERS AS HIGH AS
4 TO 6 FEET. IN ADDITION TO THESE ELEVATED BREAKERS...TIDAL
EFFECTS COULD PRODUCE BEACH EROSION AND POSSIBLE SHALLOW COASTAL
FLOODING. HIGH SURF ADVISORIES AND OR COASTAL HAZARD MESSAGES MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-300945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
707 AM EST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA COASTAL
WATERS ON SUNDAY...AS A COLD FRONT AND WAVES OF LOW PRESSURE
AFFECT THE AREA. WITH WEAK INSTABILITY AND AN INCREASE IN WINDS
THROUGHOUT THE ATMOSPHERE...A FEW OF THESE STORMS MAY BECOME
STRONG AND PRODUCE GUSTY WINDS OVER THE ATLANTIC WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ354-374-300945-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
707 AM EST SAT NOV 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MARINE WINDS...AS A FRONTAL SYSTEM AFFECTS THE WATERS OVER THE
WEEKEND...HIGH PRESSURE WILL BUILD INLAND. THE TIGHTENING PRESSURE
GRADIENT BETWEEN BOTH SYSTEMS WILL ALLOW WIND SPEEDS TO INCREASE
OVER THE COASTAL WATERS. SOUTHWEST WINDS 25 TO 30 KT ARE
EXPECTED...WITH GUSTS TO GALE FORCE POSSIBLE SUNDAY EVENING
THROUGH LATE MONDAY MORNING...MAINLY OVER THE OUTER GEORGIA
WATERS. GALE WATCHES AND/OR WARNINGS MAY EVENTUALLY BE NEEDED.

STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE SOUTHEAST GEORGIA COASTAL WATERS ON SUNDAY...AS A COLD
FRONT AND WAVES OF LOW PRESSURE AFFECT THE AREA. WITH SLIGHT
INSTABILITY AND AN INCREASE IN WINDS THROUGHOUT THE ATMOSPHERE...A
FEW OF THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS OVER
THE ATLANTIC WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Nov 29, 12:37 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1237 PM EST SAT NOV 29 2008

GAZ087-088-100-291815-
BULLOCH-JENKINS-SCREVEN-
1237 PM EST SAT NOV 29 2008

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SCREVEN...JENKINS AND
NORTHERN BULLOCH COUNTIES THROUGH 115 PM EST...

AT 1232 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
 THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF HERNDON...OR ABOUT 10
MILES NORTHEAST OF SWAINSBORO...MOVING EAST AT 45 MPH.

AREAS IN AND AROUND ALTMAN...BUTTS...CAPTOLO...DOVER...EMMALANE...
HERNDON...HILLTONIA...HOPEULIKIT...MIDDLEGROUND...MILLEN...PORTAL...
ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF WILL BE IMPACTED
THROUGH 115 PM EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Nov 29, 3:21 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EST SAT NOV 29 2008

GAZ088-100-292045-
BULLOCH-SCREVEN-
321 PM EST SAT NOV 29 2008

...SHOWERS WITH BRIEF GUSTY WINDS WILL IMPACT SOUTHEASTERN SCREVEN
AND NORTHERN BULLOCH COUNTIES THROUGH 345 PM EST...

AT 320 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHORT LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WINDS OF 40 MPH.
THIS CLUSTER OF SHOWERS WAS LOCATED NEAR EUREKA...OR ABOUT OVER
STATESBORO...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND BROOKLET...GEORGIA SOUTHERN...LEEFIELD...
NEWINGTON...OLIVER AND STATESBORO WILL BE IMPACTED THROUGH 345 PM
EST.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 1:05 PM ESTSevere Thunderstorm WarningCHSJenkins, Screven46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.